MAUDE Adverse Event Report: STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48061000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the inner shaft of the handle broke while distracting the disc space.The surgery was successfully completed.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the reported event was not confirmed.The device was found fully functional upon device evaluation.No visual anomalies were found.Instrument instructions for use state that "for instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended." per email correspondence with the sales rep, the instrument is not lubricated regularly and was not lubricated prior to the surgery.Conclusion: device was found fully functional upon device evaluation.Therefore, the exact root cause of the reported event could not be determined however not lubricating the instrument regularly may have contribute to the reported event.
 
Event or Problem Description

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7358009
Report Number0009617544-2018-00072
Device Sequence Number1950240
Product Code LXH
UDI-Device Identifier07613327263671
UDI-Public(01)07613327263671
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48061000
Device Catalogue Number48061000
Device Lot Number173187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1